1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

LADA controlled then like that numbers are high

Discussion in 'Diabetes Complications' started by NewlyLADA, Jul 24, 2019.

  1. NewlyLADA

    NewlyLADA · Active Member

    Messages:
    31
    Likes Received:
    11
    Trophy Points:
    8
    I have been taking long acting insulin since my diagnosis of Lada Type 1 in Feb this year. I have been able to control my blood sugars with my eating habits..... and then one day like that my numbers we constantly going over 200 after I ate.
    Today I scared myself and I think I realized I need to start taking my short acting like the Dr. has been recommending for a couple months because I ate two chicken breaded patties with strawberry sauce and my BGL was 345 (19.6), I didn’t feel weird just thirsty by the time I looked at my CGM Dexcom G6 it was at 290 but still the highest it has ever been.
    I’m scared of short acting because I tried it once and called 911 as I felt like I was gonna hit the ground .... it was in the morning and I had no food on me, I learned I needed food before shots in the morning but since I have been scared.
    I ate a little Chinese food for dinner and when I saw my meter rising to 164 (9.1) I have myself 1 unit as Dr said to do, I swear my body feels weird inside and it’s hard to breath, panic attack perhaps .... my numbers stayed the same for a bit but then went up to 245 (13) now is slowly coming down ... I’m at 11.6 now and slowly going down.
    Has anyone else ever felt anxiety or weird feelings of dropping fast taking the fast acting? I have to get over this I will need insulin the rest of my life, before each meal and I’m scared of 1 unit....
    Life throws curve balls .... but how do you swing blind?
     
  2. HSSS

    HSSS Type 2 · Well-Known Member

    Messages:
    2,398
    Likes Received:
    1,369
    Trophy Points:
    198
    I’m not an insulin user and I’m sure some will be along soon but it looks like you haven’t received enough guidance on how to use the short acting, certainly not enough to give you confidence. Can you go back to your diabetic care team and ask for more help working out when and how much to use?
     
  3. MeiChanski

    MeiChanski Type 1 · Well-Known Member

    Messages:
    2,015
    Likes Received:
    1,092
    Trophy Points:
    158
    Hello, welcome!
    I haven't experienced that with bolus because I was in a DKA stage when I was diagnosed. When they put me on emergency insulin, I felt a sign of relief and comfort. I was very uncomfortable and I wouldn't want to experience it again. I guess with you, you are still in the honeymoon phase? In time you'll need more and more insulin to cover for your meals and certain situations. So I'd suggest speaking to your team about carb counting, so you can use the right amount of insulin to cover your meals or adjust your insulin for meals. As you experienced with little fast acting on board, you'll run high.
    I guess to get through your mind set is that if you want to eat, you'll need insulin. When you're unwell, you'll need insulin, when you run high, you'll need a correction so insulin, certain activities may or may not rise your BG levels, but in that case, you'll need insulin. So to conclude, you'll need insulin in every scenario you can think of and it's not just food.
    I only feel weird if like you, take fast acting insulin and not having food, which is a hypo in that case.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook